Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Jan 6, 2009, 3:20 PM CST for DeKalb County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 6, 2009, 3:20 PM CST (21:20 UTC)
- Expired
- Jan 6, 2009, 3:45 PM CST
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 3:26 PM CST | TSTM WND DMG | Adamsburg, AL | SEVERAL TREES KNOCKED DOWN AT THE INTERSECTION OF HIGHWAY 35 AND 176 NEAR THE DEKALB CHEROKEE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 6, 2:03 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 062120
TORHUN
ALC049-062145-
/O.NEW.KHUN.TO.W.0002.090106T2120Z-090106T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CST TUE JAN 6 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHEASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 345 PM CST
* AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR INTERSTATE
59 NEAR THE KEENER COMMUNITY IN NORTHEAST ETOWAH COUNTY...MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
COLLINSVILLE.
DOG TOWN.
ADAMSBURG.
LITTLE RIVER CANYON NATIONAL PRESERVE.
DESOTO STATE PARK.
THIS STORM WILL MOVE RIGHT ALONG THE DEKALB CHEROKEE COUNTY LINE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEAST ALABAMA.
LAT...LON 3450 8554 3446 8558 3444 8558 3438 8562
3437 8565 3435 8566 3426 8577 3426 8580
3424 8582 3424 8583 3420 8584 3420 8599
3453 8554
TIME...MOT...LOC 2118Z 233DEG 52KT 3417 8595
$$
272 follow-up statements
000
WWUS54 KHUN 062133
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CST TUE JAN 6 2009
ALC049-062145-
/O.CON.KHUN.TO.W.0002.000000T0000Z-090106T2145Z/
DEKALB AL-
333 PM CST TUE JAN 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR EXTREME
SOUTHEASTERN DEKALB COUNTY...
AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST SOUTHEAST OF
COLLINSVILLE ALONG THE DEKALB CHEROKEE COUNTY LINE...MOVING
NORTHEAST AT 60 MPH. ANOTHER AREA OF INTENSE ROTATION IS DEVELOPING
NORTHEAST OF DOG TOWN...AND IS ALSO MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOG
TOWN...ADAMSBURG...THE LITTLE RIVER CANYON NATIONAL PRESERVE...AND
DESOTO STATE PARK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEAST ALABAMA.
LAT...LON 3450 8554 3446 8558 3444 8558 3438 8562
3437 8565 3435 8566 3426 8577 3426 8580
3424 8582 3424 8583 3420 8584 3425 8593
3453 8554
TIME...MOT...LOC 2132Z 233DEG 52KT 3429 8576
$$
27000
WWUS54 KHUN 062146
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CST TUE JAN 6 2009
ALC049-062156-
/O.EXP.KHUN.TO.W.0002.000000T0000Z-090106T2145Z/
DEKALB AL-
346 PM CST TUE JAN 6 2009
...THE TORNADO WARNING FOR EXTREME EASTERN DEKALB COUNTY EXPIRED AT
345 PM CST...
WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING
FOR NORTHEAST ALABAMA.
LAT...LON 3450 8554 3446 8558 3444 8558 3438 8562
3437 8565 3435 8566 3426 8577 3426 8580
3424 8582 3424 8583 3420 8584 3425 8593
3453 8554
TIME...MOT...LOC 2133Z 233DEG 52KT 3429 8574
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 6, 3:03 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 6, 3:03 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
303 PM CST TUE JAN 6 2009
.SYNOPSIS...
THE RAIN CONTINUES TO FALL ACROSS THE TENNESSEE VALLEY THIS
AFTERNOON AS THE LOW PRESSURE SYSTEM TO THE WEST SLOWLY APPROACHES
THE AREA. THE EXTREME SE PORTIONS OF THE AREA LIE IN THE WARM SECTOR
OF THE APPROACHING SYSTEM...WHERE THE MOST INSTABILITY AND LOW LEVEL
MOISTURE AHEAD OF THE BATCH OF SHOWERS AND THUNDERSTORMS HAVE BEEN
COLLECTING. OVERALL SYNOPTIC PATTERN STILL SHOWS SW FLOW ACROSS THE
REGION...PUMPING IN A MID-LEVEL PLUME OF PACIFIC MOISTURE AS NOTED
ON THE LATEST WATER VAPOR IMAGERY. S/SWRLY FLOW AT THE SURFACE IS
TAPPING INTO GULF MOISTURE...FEEDING THE DEVELOPMENT OF THE
ADDITIONAL RAINFALL LATE THIS AFTN AND EVENING.
&&
.DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA THROUGH MIDNIGHT
TONIGHT FOR THE ADDITIONAL 1-2 INCHES OF RAINFALL /WITH ISOLATED
HIGHER AMOUNTS OF 3 INCHES/ THAT ARE ANTICIPATED. ATTM...NUMEROUS
FLOOD AND FLASH FLOOD WARNINGS ARE IN EFFECT THROUGH THIS EVENING.
THE MOST RECENT PRODUCT IS THE TORNADO WATCH THAT IS IN EFFECT FOR
DEKALB AND MARSHALL COUNTIES IN ALABAMA UNTIL 7 PM THIS EVENING.
SOUTH OF THE WARM FRONT THAT IS DRAPED ACROSS THE TENNESSEE VALLEY
THIS AFTERNOON ARE 60+ DEGREE DEWPOINTS...MAINLY TO THE EAST OF
BIRMINGHAM ALONG THE I-59 CORRIDOR. NORTH OF THE BOUNDARY IS MORE
STABLE AIR...IN WHICH SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN
NOTED. CURRENT THINKING IS THAT THE STEADIEST AND HEAVIEST RAINFALL
WILL CONTINUE FOR SEVERAL MORE HOURS BEFORE TAPERING OFF OVERNIGHT
TONIGHT. THE NAM PUSHES THE PRECIP OUT OF THE AREA THE FASTEST...
WITH THE ECMWF HOLDING ONTO THE PRECIP THE LONGEST. THE GFS IS IN
THE MIDDLE OF THE TWO. AM LEANING TOWARDS A BLEND OF THE NAM AND THE
GFS FOR THE TIME BEING...WITH THE PRECIP PUSHING OUT OF THE AREA BY
DAYBREAK TOMORROW. HAVING SAID THAT...IF THE RAIN CONTINUES TO
DEVELOP TO THE SW OF THE AREA...THIS OUTCOME COULD BE DELAYED BY A
FEW HOURS.
WITH THE PREFERRED BLEND OF THE GFS AND NAM...AM EXPECTING THE
INITIAL TROUGH AXIS TO SWING THROUGH THE AREA DURING THE MORNING
HOURS TOMORROW. MODELS ARE HINTING AT A SECONDARY TROUGH TO PUSH
THROUGH THE AREA TOMORROW AFTERNOON...BRINGING WITH IT A MID LEVEL
CLOUD DECK. BUFR SOUNDINGS ARE PICKING UP ON THIS AS WELL...SO THIS
WAS NOTED IN THE GRIDS. WITH THE CLEARING FROM WEST TO EAST INTO THE
AFTERNOON...HAVE BUMPED AFTERNOON TEMPS UP A COUPLE OF DEGREES FROM
MOS GUIDANCE IN WRN ARES. AREAS EXPECTED TO REMAIN UNDER THE CLOUDS
/ERN AREAS/ WERE HEDGED CLOSER TO GUIDANCE VALUES.
LONG TERM...FRIDAY THROUGH TUESDAY
MODELS ARE IN AGREEMENT THAT A STORM SYSTEM WILL TRAVERSE THE
SOUTHEAST IN THE EXTENDED PORTION OF THE FORECAST. THE MAIN
DIFFERENCES BETWEEN THE GFS AND ECMWF DURING THIS TIME ARE REGARDING
THE WEEKEND SYSTEM. THE ECMWF IS MORE PROGRESSIVE IN MOVING THE
TROUGH THROUGH THE AREA...PUSHING THE COLD FRONT THROUGH THE
TENNESSEE VALLEY SUNDAY NIGHT. THE GFS IS A MUCH SLOWER
SOLUTION...AND INSTEAD...HAS A GULF LOW DEVELOPING MONDAY NIGHT INTO
TUESDAY AS THE TROUGH DIGS FURTHER SOUTH OVER SRN TX. THE GFS PROGS
THE FROPA FOR THE TENNESSEE VALLEY OVERNIGHT TUESDAY INTO WEDNESDAY.
SINCE ARND 18 HOURS OF DIFFERENCE IN TIMING EXISTS IN THE
MODELS...HAVE OPTED TO LEAVE THE CURRENT FORECAST FOR THAT TIME
PERIOD AS-IS. THE ONLY OTHER MAJOR DIFFERENCE BETWEEN THE TWO MODELS
IS EXACTLY HOW COLD THE SHOT OF COLD AIR DELIVERED WITH THIS NEXT
SYSTEM WILL BE. ECMWF HAS 850H TEMPS BY THE END OF NEXT WEEK BETWEEN
-10 AND -12 DEGREES C. THE GFS HAS -4 TO -6 DEGREES C. GIVEN THE
UNCERTAINTY WITH THE TIMING OF THE MODELS MADE THE TEMPERATURE
FORECAST TRICKY. AT THIS TIME...STUCK WITH THE ENSEMBLE MOS
GUIDANCE...GIVE OR TAKE A TWEAK HERE OR THERE. EITHER WAY...THE LONG
RANGE MODELS ARE HINTING AT A COLD PATTERN SETTING UP ACROSS THE ERN
CONUS. IT WILL BE INTERESTING TO SEE THIS PATTERN TAKE SHAPE IF IN
FACT THE MODELS ARE CORRECT.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 44 46 34 53 33 / 100 40 10 0 0
SHOALS 42 47 34 55 33 / 100 30 10 0 0
CULLMAN 44 46 35 54 34 / 100 40 10 0 0
FAYETTEVILLE 43 44 34 51 32 / 100 40 10 0 0
ALBERTVILLE 46 47 35 54 34 / 100 40 10 0 0
FORT PAYNE 44 48 34 53 32 / 100 50 10 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
12Hazardous weather outlook, Jan 6, 10:45 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1045 AM CST TUE JAN 6 2009 ALZ001>010-016-TNZ076-096-097-070400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1045 AM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... PERIODS OF RAIN...SOME OF WHICH WILL BECOME HEAVY...WILL CONTINUE THROUGH THE REST OF THE DAY. THIS WILL PRODUCE AREAS OF STREET AND CREEK FLOODING...WITH FLASH FLOODING POSSIBLE WITHIN THE HEAVIEST RAIN BANDS. ANOTHER ROUND OF HEAVIER RAIN IS LIKELY LATE THIS AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT PUSHES THROUGH THE AREA FROM WEST TO EAST. IN ADDITION...THE RAINFALL WILL CREATE A FLOODING THREAT ON LARGER RIVERS ACROSS THE AREA. CONSULT THE LATEST FLOOD WATCHES...WARNINGS...OR STATEMENTS FOR THE LATEST ON THE FLOODING SITUATION. THERE IS A SMALL THREAT OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN AND EASTERN PORTIONS OF CULLMAN...MARSHALL...AND DEKALB COUNTIES LATE THIS AFTERNOON. THE STORMS MAY PRODUCE GUSTY WINDS APPROACHING 50 MPH...WHICH MAY CARRY AN INCREASED RISK OF DOWNED TREES WHEN COMBINED WITH THE HEAVY RAINFALL. RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST...BY EARLY TO MID EVENING WEST OF INTERSTATE 65...AND AROUND MIDNIGHT CLOSE TO THE GEORGIA STATE LINE. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE COMMON...LOCALLY UP TO 6 INCHES...WITH THE HIGHEST AMOUNTS SOUTH OF THE TENNESSEE RIVER AND EAST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER IS UNLIKELY. HOWEVER...ANY REPORTS OF FLOODING OR EXCESSIVE RAINFALL ARE GREATLY APPRECIATED. BCC
In the hours before
Local storm report, Jan 6, 9:54 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD 5 NE ARAB 34.36N 86.42W
01/06/2009 MARSHALL AL EMERGENCY MNGR
WATER REPORTED OVER SCANT MORGAN AL TRAINED SPOTTER
1 TO 3 INCHES OF WATER COVERING ROAD NEAR THE
INTERSECTION OF DOUGLAS ROAD AND HIGHWAY 55 EAST.
0944 AM FLOOD 1 SE ANDERSON 34.92N 87.26W
01/06/2009 LAUDERDALE AL EMERGENCY MNGR
HIGHWAY 156 IN THE ANDERSON COMMUNITY IS CLOSED DUE TO
HIGH WATER.
&&
KWEBERLocal storm report, Jan 6, 11:44 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1144 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD 4 NE ARAB 34.36N 86.44W
01/06/2009 MARSHALL AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY AT SMITH CIRCLE FROM
SMALL NEARBY STREAM.
0816 AM FLOOD 2 WNW ARAB 34.32N 86.52W
01/06/2009 MARSHALL AL EMERGENCY MNGR
BRIDGE ON SUNDOWN ROAD CLOSED.
0816 AM FLOOD 5 S ALBERTVILLE 34.19N 86.21W
01/06/2009 MARSHALL AL EMERGENCY MNGR
FLOODING OVER ROAD AT TIBBIT CIRCLE.
0955 AM FLOOD 2 SE ANDERSON 34.91N 87.24W
01/06/2009 LAUDERDALE AL EMERGENCY MNGR
HIGHWAY 534 IS CLOSED DUE TO FLOODING.
1018 AM FLOOD 4 N ROGERSVILLE 34.88N 87.30W
01/06/2009 LAUDERDALE AL EMERGENCY MNGR
COUNTY ROAD 96 NEAR FIRST CREEK CLOSED DUE TO FLOODING.
&&
KWEBERLocal storm report, Jan 6, 1:32 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
132 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLOOD 4 WNW RYAN CROSSROADS 34.36N 86.67W
01/06/2009 MORGAN AL EMERGENCY MNGR
INTERSECTION OF MARTIN ROAD AND LAWRENCE COVE ROAD
CLOSED.
&&
KWEBERSpecial weather statement, Jan 6, 1:38 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 138 PM CST TUE JAN 6 2009 ALZ008-010-062030- DE KALB-MARSHALL- 138 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR DEKALB AND EASTERN MARSHALL COUNTIES UNTIL 230 PM CST... AT 138 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EXTENDING FROM WHITON TO BOAZ...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KILPATRICK...HOPEWELL. RODENTOWN...LATHAMVILLE. POWELL...SKIRUM. SYLVANIA...PEEKS CORNER. LEBANON...PINE RIDGE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Jan 6, 2:35 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 PM CST TUE JAN 6 2009 ALZ010-062100- DE KALB- 235 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR EXTREME EASTERN DEKALB COUNTY UNTIL 3 PM CST... AT 235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ADAMSBURG...OR 7 MILES SOUTHEAST OF FORT PAYNE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DESOTO STATE PARK. MENTONE. ALABAMA HIGHWAY 117. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR NORTHEAST ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Jan 6, 2:37 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 237 PM CST TUE JAN 6 2009 ALZ008-062100- MARSHALL- 237 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN MARSHALL COUNTY UNTIL 3 PM CST... AT 237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS IN BLOUNT COUNTY...MOVING NORTHEAST AT 55 MPH. THESE STORMS WILL CLIP THE FAR SOUTHERN PORTION OF MARSHALL COUNTY THROUGH 3 PM. WINDS UP TO 50 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HYATT...DOUGLAS. HIGH POINT...RABBIT TOWN. BOAZ...MCVILLE. ALBERTVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR NORTHEAST ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:22 AM CST | Areal Flood Warning | HUN | DeKalb, Marshall | 3 hr |
| Jan 6, 8:51 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 3 days |
| Jan 6, 8:52 AM CST | River Flood Watch | HUN | Madison | 3 hr |
| Jan 6, 8:52 AM CST | River Flood Watch | HUN | Lawrence | 5 hr |
| Jan 6, 10:43 AM CST | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Marshall, Morgan | 6 hr |
| Jan 6, 12:00 PM CST | River Flood Warning | HUN | Madison | 32 hr |
| Jan 6, 12:26 PM CST | Flash Flood Warning | HUN | Madison | 4 hr |
| Jan 6, 1:35 PM CST | River Flood Warning | HUN | Lawrence | 56 hr |
| Jan 6, 1:45 PM CST | Flash Flood Warning | HUN | Jackson, Lawrence, Limestone, Madison, Morgan | 3 hr |
| Jan 6, 1:51 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 24 min |
| Jan 6, 1:53 PM CST | Tornado Warning | HUN | DeKalb | 37 min |
| Jan 6, 3:13 PM CST | Flash Flood Warning | HUN | DeKalb | 6 hr |
| Jan 6, 4:26 PM CST | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more | 7 hr |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.